MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS INSULIN; IMMUNOREACTIVE INSULIN TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS INSULIN; IMMUNOREACTIVE INSULIN TEST SYSTEM
Catalog Number 07027559190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they have received questionable test results for one patient tested with elecsys insulin on a cobas 8000 e 801 module.It was asked, but it is not known if any incorrect values were reported outside of the laboratory.The reporter states that the patient showed very high insulin values > 6000 when the patient is under the administration of acrapid insulin.No units of measure were provided for insulin.When the patient is under therapy with lantus and apidra insulins, the insulin values of the patient are very low at 10-20.The serial number of the e 801 analyzer is (b)(4).
 
Additional Manufacturer Narrative
Na.
 
Additional Manufacturer Narrative
Product labeling states: "intended use: immunoassay for the in vitro quantitative determination of human insulin in human serum and plasma." product labeling also states: "samples from patients treated with bovine, porcine or human insulin sometimes contain anti-insulin antibodies.15,9 insulin bound to these antibodies is at least partially recognized by the antibodies used in the elecsys insulin assay.16".As the intended use of the elecsys insulin assay is the determination of human insulin, this may possibly explain the high result when the patient was given actrapid.Actrapid is human insulin.Furthermore, the patient has insulin antibodies.Insulin bound to anti-insulin antibodies are known to be at least partially recognized by the elecsys insulin assay.No sample from the patient was available for further investigation.The investigation could not identify a product problem.The cause of the event could not be determined.

Brand Name
ELECSYS INSULIN
Common Device Name
IMMUNOREACTIVE INSULIN TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
michael leslie
9115 hague road
na
indianapolis, IN 46250
3175214343
MDR Report Key13731424
Report Number1823260-2022-00655
Device Sequence Number14654262
Product Code CFP
UDI-Device Identifier04015630940042
UDI-Public04015630940042
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K001104
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07027559190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2022
Supplement Date Received by Manufacturer03/18/2022
Initial Report FDA Received Date03/11/2022
Supplement Report FDA Received Date04/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACTRAPID; APIDRA; LANTUS
Patient SexUnknown